1-800-526-4711
« In Your Community. On Your Side »

The Common Drug in Your Medicine Cabinet That Could Be Killing You

Author: Webmaster / February 3, 2014 / Categories: Blog

Ace-tamino-ph-what?? In the overly medicated culture of the United States, this common household drug disguises itself under the name of Tylenol, which many people take without a second thought. Have you ever really considered the risks though? We all know someone, or maybe we’re even guilty of it ourselves, that runs to their trusty bottle of Tylenol every time they have the slightest headache or sign of sickness and hardly ever stop to think of how that Acetaminophen is really affecting our bodies. In this article, I explore that exact topic and explain the possible risks from Acetaminophen as well as alternatives. So read on if you are interested in preserving your liver and maintaining a healthier lifestyle.

The Risks

Acetaminophen can cause liver damage, especially if taken with alcohol, but that’s not the only negative effect. Other problems that can occur due to high levels of acetaminophen are sores, sore throat, ulcers, and unusual bleeding in urine or stool. In some cases it can even cause liver failure even when taken properly and manufacturers are barely informing consumers of these risks with inadequate warnings and labels. After all, this is a prescriptionless, over the counter drug that everyone has access too.

Although these risks are not signs of an overdose, that’s hardly comforting when you have an ulcer just because you wanted to take some medicine to reduce your fever and its associated pains. The overdose portion of acetaminophen is even more alarming and the signs of such an event are something everyone should know.

Signs of Acetaminophen Overdose

In the unfortunate event where this may occur it’s important to understand both what to look for in order to properly react. When dealing with this problem you will experience a couple of the following symptoms, diarrhea, nausea, vomiting, stomach cramps, increased sweating, loss of appetite. These symptoms may occur when taking too much acetaminophen and you should be aware of these symptoms if they are happening concurrently to you.

Closing Thoughts

Acetaminophen is clearly a powerful drug that can do some real work to our liver. While I do not advocate removing this drug from consumer’s hands, I do believe that stronger educational campaigns need to be carried out in order to inform the general public of how to properly administer such a medication.

It’s important to consider children as well. Especially in this day and age with working single moms and dads, we often seen young ones at home self-medicating during a fever with a bottle of Tylenol. This medication, when used properly, provides pain relief to those in need, but without proper knowledge, it can cause damaging short and long term effects.

Take some time to think about anyone you may know that has children or uses Tylenol frequently and ask them if they know about the risks of acetaminophen – you could be saving a life. Finally, if you or a loved one have experienced these side effects, be sure to contact a lawyer to fully understand your rights.

Number of views (1)/Comments (0)

Tags:

Free Case Review

Upcoming Events

There are no upcoming events at this time.